Hail, Pulaski
- When
- March 31, 10:28 AM CST
- Where
- Pulaski County, 0.89 mi SE of Fort Roots
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.760, -92.280
March ended on an active note. Some severe storms developed on the 31st, which ended up producing damaging hail and some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
March ended on an active note. Some severe storms developed on the 31st, which ended up producing damaging hail and some wind damage. Very large hail was observed, with golf ball up to baseball size hail reported. One particular storm produced several reports of funnel clouds, but only straight line wind damage was confirmed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 4:50 AM CST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 550 AM CDT TUE MAR 31 2015 .DISCUSSION... UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW... && .AVIATION... WARM FRONT HAS LIFTED NORTH OF MOST TERMINALS THIS MORNING...WITH INCREASED CLOUD COVER SEEN. HOWEVER...MOST SITES HAVE REMAINED VFR THIS MORNING...WITH JUST SOME PATCHY FOG SO FAR. DO THINK SOME SITES COULD DROP BRIEFLY TO MVFR LEVELS WITH SOME PATCHY FOG...DZ OR LOW CIGS. LATER TODAY...THERE WILL BE LESS OPPORTUNITY FOR MVFR OR LOWER CONDITIONS OUTSIDE OF ANY CONVECTIVE ACTIVITY...WHICH WILL BE POSSIBLE AT SOME SITES THIS AFTERNOON AND EVENING. ONLY HAVE VC AND PROB30 GROUPS AS TIMING AND LOCATION OF CONVECTIVE ACTIVITY IS A BIT UNCERTAIN AT THIS TIME. DO THINK SOME ISOLATED TO SCATTERED ACTIVITY COULD CONTINUE THROUGH THE OVERNIGHT HRS...AND SOME MVFR CONDITIONS COULD BE SEEN AT THE NRN TERMINALS WITH SOME PATCHY FOG. && .PREV DISCUSSION... /ISSUED 258 AM CDT TUE MAR 31 2015/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT ALL SHORT TERM MODELS CONTINUE TO ADVERTISE THE UNSETTLED PATTERN CONTINUING PRETTY MUCH UNABATED AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH THE PREVAILING FLOW. WHILE ALL SHORT TERM MODELS AGREE IN THE SYNOPTIC SCALE...BOTH THE PLACEMENT AND TIMING OF THE INDIVIDUAL WAVES VARIES FROM MODEL TO MODEL. THE BEST COURSE OF ACTION SEEMS TO BE A BLEND OF FORECAST SOLUTION WITH A GENERAL BROAD BRUSH APPROACH TO THE POPS. BROAD NORTHWEST FLOW REMAINS OVER THE AREA BUT WILL SLOWLY PUSH OFF TO THE EAST AS WEAK RIDGING CRESTS OVER THE REGION ON WEDNESDAY. WEAK PIECES OF ENERGY EMBEDDED IN THE SOUTHERN STREAM WILL KEEP ON GOING CHANCE TO SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE PERIOD. BEST CHANCES OF PRECIPITATION WILL ACTUALLY OCCUR ON FRIDAY AS CLIPPER TYPE SYSTEM MOVES ACROSS THE NORTHERN TIER STATES AND DRAGS A COLD FRONT THROUGH THE REGION. MODELS AGREEMENT ON HOW QUICKLY THIS FRONT MAKES IT INTO ARKANSAS IS NOT EXTREMELY HIGH BUT DO HAVE PRECIP CHANCES CREEPING INTO THE 30-40 PERCENT RANGE ACROSS THE NORTH FRIDAY AND SPREADING SOUTH TO ACCOUNT FOR INCOMING FRONTAL BOUNDARY. EVEN WITH THE PERIODIC RAIN...ACTUAL QPF WILL BE FAIRLY LIGHT WITH MOST AREAS SEEING LESS THAN A HALF INCH TOTAL THROUGH OUT THE PERIOD. THERE COULD BE LOCALLY HIGHER AMOUNTS IN ANY THUNDERSTORM ACTIVITY. CONTINUED SOUTHERLY FLOW WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THURSDAY WITH READINGS RETURNING TO MORE NORMAL LEVELS FRIDAY. LONG TERM...SATURDAY THROUGH MONDAY... HIGH PRESSURE WILL BE MOVING OVER THE REGION AT THE START OF THE LONG TERM...WITH DRIER AND COOLER CONDITIONS EXPECTED ON SAT. THIS HIGH PRESSURE WILL SHIFT EAST OF THE STATE FOR SUN...WITH SRLY FLOW RETURNING. INITIALLY...DEEP MOISTURE LEVELS WILL REMAIN LIMITED...THEN GRADUALLY INCREASE FOR SUN NIGHT INTO MON AS A WARM FRONT LIFTS NORTH. HAVE INCREASED POPS FOR SUN NIGHT...THOUGH HAVE NOT GONE TOO HIGH AT THIS POINT DUE TO CONTINUED UNCERTAINTY IN WHEN THE DEEP MOISTURE RETURN COMMENCES. BY THE END OF THE FORECAST...THE WARM FRONT WILL BE NORTH OF THE STATE...WITH AR REMAINING IN THE WARM SECTOR. THIS WILL KEEP TEMPS WARM. DO THINK SOME CHANCES FOR RAIN WILL BE NEEDED ON MON...BUT NO MAJOR SYSTEMS WILL BE MOVING OVERHEAD EARLY NEXT WEEK. THIS MAY CHANGE IN THE COMING DAYS HOWEVER...BUT ONLY MENTION SLIGHT CHANCE POPS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 78 54 75 61 / 20 20 30 30 CAMDEN AR 78 60 80 62 / 30 20 30 20 HARRISON AR 76 53 74 60 / 20 10 30 20 HOT SPRINGS AR 77 59 77 62 / 30 20 30 30 LITTLE ROCK AR 77 59 78 62 / 30 20 30 30 MONTICELLO AR 76 60 79 63 / 30 20 40 30 MOUNT IDA AR 77 59 76 62 / 30 20 30 20 MOUNTAIN HOME AR 78 53 75 60 / 20 10 30 30 NEWPORT AR 78 54 75 62 / 20 20 30 30 PINE BLUFF AR 76 59 79 62 / 30 20 30 30 RUSSELLVILLE AR 79 58 77 61 / 20 20 30 30 SEARCY AR 78 56 75 61 / 20 20 30 30 STUTTGART AR 76 58 77 61 / 30 20 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 312 AM CDT TUE MAR 31 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 312 AM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE...BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCES FOR SOME ISOLATED TO SCATTERED SHOWER AND THUNDERSTORMS WILL PERSIST FOR WEDNESDAY...SOME OF WHICH COULD BECOME STRONG. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THROUGH THURSDAY MORNING. A COLD FRONT WILL DROP SOUTHEAST TOWARDS ARKANSAS THURSDAY AFTERNOON AND EVENING...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE NORTHERN THIRD OF THE STATE. SOME SEVERE STORMS COULD BE SEEN ALONG AND AHEAD OF THIS FRONT LATE THURSDAY AFTERNOON ACROSS THE NORTHWESTERN SECTIONS OF THE AREA. THE MAIN THREATS EXPECTED WITH ANY SEVERE STORM WILL BE LARGE HAIL AND DAMAGING WINDS. THIS FRONT WILL DROP SLOWLY SOUTHEAST THURSDAY NIGHT THROUGH MUCH OF FRIDAY...WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS SPREADING FURTHER SOUTH AND EAST. THE THREAT FOR SOME SEVERE WEATHER WILL ALSO DROP FURTHER SOUTH AND EAST OVER A LARGER PORTION OF THE AREA. THIS FRONT WILL MOVE SOUTHEAST OF THE STATE BY FRIDAY NIGHT...WITH COOLER AND DRIER CONDITIONS EXPECTED TO START OFF THE WEEKEND. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST FOR LATE THIS COMING WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1126 AM CDT TUE MAR 31 2015 ARZ044-045-311710- LONOKE AR-PULASKI AR- 1126 AM CDT TUE MAR 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI AND CENTRAL LONOKE COUNTIES UNTIL 1215 PM CDT... AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOWNTOWN LITTLE ROCK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NORTH LITTLE ROCK... LONOKE... DOWNTOWN LITTLE ROCK... SWEET HOME... SISEMORE... SCOTT... PROTHRO JUNCTION... METO... MCCREANOR... LEVY... LITTLE ROCK AIRPORT... STATE FAIRGROUNDS... ARGENTA... WILLOW BEACH... TOLTEC... SEATON... ROSE CITY... QUAPAW QUARTER... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 136 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 151 AND 166. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 11. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 2. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3479 9177 3459 9179 3470 9232 3480 9229 TIME...MOT...LOC 1626Z 278DEG 27KT 3474 9225 46
The Little Rock radar (KLZK), 9 km away, was scanning. The volume nearest the first event began at 16:29 UTC.
27 hail, 3 thunderstorm wind. Local standard time, as filed.
A shed was blown across a field, a mobile home lost siding, some homes lost shingles, and several trees were uprooted.
Wind driven baseball size hail destroyed the siding and broke several windows on a mobile home.
A small barn or outbuilding was damage.
A trained spotter reported 70 mph winds at this location.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563382, 563383, 563384, 563385, 563386, 563387, 563388, 563389, 563390, 563391, 563392, 563393, 563394, 563443, 563396, 563397, 563398, 563447, 563448, 563395, 563399, 563400, 563428, 563401, 563422, 563429, 563430, 563432, 563431, 563433.